Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 4, 2010, 1:14 PM CDT for Chambers County, Randolph County, Alabama. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 1:14 PM CDT (18:14 UTC)
- Expired
- Jun 4, 2010, 5:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, AL, Randolph County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:14 PM CDT | FLASH FLOOD | Roanoke, AL | THE CITY OF ROANOKE IS REPORTING SIGNIFICANT STREET FLOODING WITH MANY ROADS IMPASSABLE. |
| Jun 4, 2:00 PM CDT | FLASH FLOOD | Roanoke, AL | SEVERAL ROADS ARE CLOSED IN ROANOKE. HIGHWAY 22 EAST OF ROANOKE IS CLOSED. SEVERAL HOMES HAVE UP TO 3 FEET OF WATER IN THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
921 WGUS54 KBMX 041814 FFWBMX ALC017-111-042215- /O.NEW.KBMX.FF.W.0039.100604T1814Z-100604T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT FRI JUN 4 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... CHAMBERS COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...STROUD...LAFAYETTE... SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF ROANOKE... * UNTIL 515 PM CDT * AT 114 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABANDA... WADLEY...MALONE...CRYSTAL LAKE AND CORINTH PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3279 8559 3320 8560 3336 8528 3289 8519 $$ 19
3 follow-up statements
563 WGUS74 KBMX 041852 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 152 PM CDT FRI JUN 4 2010 ALC017-111-042215- /O.CON.KBMX.FF.W.0039.000000T0000Z-100604T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAMBERS AL-RANDOLPH AL- 152 PM CDT FRI JUN 4 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHERN RANDOLPH AND CHAMBERS COUNTIES... AT 150 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING IN AND AROUND THE CITY OF ROANOKE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELCH... WADLEY...SPARKLING SPRINGS...ROANOKE...RED LEVEL...MALONE...CRYSTAL LAKE...CORINTH AND ABANDA PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3279 8559 3320 8560 3336 8528 3289 8519 $$ 19
829 WGUS74 KBMX 041948 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CDT FRI JUN 4 2010 ALC017-111-042215- /O.CON.KBMX.FF.W.0039.000000T0000Z-100604T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAMBERS AL-RANDOLPH AL- 248 PM CDT FRI JUN 4 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHERN RANDOLPH AND NORTHERN CHAMBERS COUNTIES... AT 247 PM CDT...LOCAL EMERGENCY MANAGAMENT OFFICIALS CONTINUED TO REPORT FLASH FLOODING IN AND AROUND THE CITY OF ROANOKE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELCH... WADLEY...SPARKLING SPRINGS...ROANOKE...RED LEVEL...MALONE...CRYSTAL LAKE...CORINTH AND ABANDA PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3290 8519 3288 8559 3320 8560 3336 8528 $$ 19
354 WGUS74 KBMX 042208 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 PM CDT FRI JUN 4 2010 ALC017-111-042217- /O.EXP.KBMX.FF.W.0039.000000T0000Z-100604T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAMBERS AL-RANDOLPH AL- 508 PM CDT FRI JUN 4 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT FOR SOUTHERN RANDOLPH AND NORTHERN CHAMBERS COUNTIES... THE RESIDUAL RUNOFF HAS DECREASED ENOUGH FOR THE FLASH FLOOD WARNING TO EXPIRE. ADDITIONAL STORMS ARE POSSIBLE THROUGH THE EVENING HOURS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3290 8519 3288 8559 3320 8560 3336 8528 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:20 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 4, 12:20 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT FRI JUN 4 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE LATEST SATELLITE IMAGERY DEPICTS A DIFFERENTIAL HEATING AXIS WEST TO EAST OVER THE FAR SOUTHERN COUNTIES. THIS LOCALIZED BOUNDARY IS COINCIDENT WITH AN 850MB WIND SHIFT. MIXED LAYER INSTABILITIES HAVE CAPES 1000-2000 SOUTH WITH NO INHIBITION. SURFACE BASED LI'S AROUND -5. DOWNDRAFT CAPES ARE IN THE 1000 RANGE IN THE HEATED AREA. IN ADDITION...A MID TO UPPER LEVEL LOW REMAINS SPINNING NEAR SE TEXAS AND SW LOUISIANA...WITH ADDITIONAL UPWARD MOTION ROTATING AROUND THE LOW TOWARD SOUTHERN CENTRAL ALABAMA BY LATE THIS AFTERNOON. THE 12Z SOUNDING HAS PW AROUND 2 INCHES BUT THIS MAY ACTUALLY LOWER SOMEWHAT THIS AFTERNOON TO AROUND 1.6-1.8 RANGE. THEREFORE...EXPECT CONVECTION TO CONTINUE DEVELOPING ACROSS THE FAR SOUTHERN ZONES AND MOVING NORTHWARD. ACTIVITY SHOULD ALSO DEVELOP IN THE DIFFERENTIAL HEATING ZONE WITH THE AIDE OF THE ENERGY COMING AROUND THE BASE OF THE LOW. DUE TO THESE IDEAS...HAVE RAISED POPS TO CATEGORICAL AT ALL LOCATIONS. THE RAIN WILL BE SHOWERY IN NATURE AND HAVE STORM MOTIONS ON THE ORDER OF 10 TO 15 MPH. WE WILL HAVE TO MONITOR SMALL SCALE BOUNDARY INTERACTIONS AND STORM CORES FOR THE POTENTIAL OF STRONG OUTFLOW WINDS. THERE WILL ALSO BE A POTENTIAL OF LOCALIZED HEAVY RAINFALL WHERE 2 INCHES MAY OCCUR IN A SHORT PERIOD OF TIME...MAINLY IN BOUNDARY INTERACTION ZONES AND MULTIPLE SHOWERS OVER THE SAME LOCATIONS. FAIRLY WARM TEMPS ALOFT WILL INHIBIT LARGE HAIL GROWTH TO ONLY THE STRONGEST ACTIVITY AND IT SHOULD BE RATHER SMALL...BUT -10 TO -30 CAPE VALUES ARE AROUND 500 SOUTH AT THIS TIME. 75 && .AVIATION...18Z TAF DISCUSSION. EXPECTING ANOTHER ACTIVE DAY AT NEARLY ALL TAF SITES...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ON THE INCREASE OVER THE NEXT SEVERAL HOURS. WILL LIKELY SEE GUSTY WINDS AND PLENTY OF CG LIGHTNING IN AND AROUND ANY STORMS THAT DEVELOP. AS WE PROGRESS THROUGH THE EVENING HOURS...STORMS AND THEIR INTENSITIES WILL GENERALLY DECREASE...ALTHOUGH ISOLATED TO SCATTERED SHOWERS MAY STILL DEVELOP ACROSS PORTIONS OF THE AREA. OTHERWISE...JUST SOME MID LEVEL CLOUDS AND PERHAPS SOME ISOLATED GROUND FOG...ALTHOUGH AM NOT CONFIDENT ENOUGH TO INCLUDE THE FOG IN THIS ISSUANCE. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 4, 6:36 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 636 AM CDT FRI JUN 4 2010 ALZ011>015-017>050-042200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 636 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY...FROM NOON UNTIL 8 PM...PRODUCING GUSTY WINDS UP TO 45 MPH. ALTHOUGH THE STORMS WILL ALSO PRODUCE HEAVY RAINFALL...THEY WILL NOT LIKELY STAY POSITIONED LONG ENOUGH OVER ONE AREA TO PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN APPROACHING UPPER LOW WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS UP TO 45 MPH...MAINLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 12:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM LIGHTNING 1 E VILLAGE SPRINGS 33.76N 86.62W
06/04/2010 JEFFERSON AL EMERGENCY MNGR
A HOME WAS STRUCK BY LIGHTNING IN THE WOODHAVEN
SUBDIVISION JUST EAST OF HIGHWAY 75.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:44 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson | 2 hr |
| Jun 4, 1:09 PM CDT | Areal Flood Advisory | BMX | Chambers, Randolph | 2 hr |
| Jun 4, 1:11 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.